WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI STRAIGHT RADIAL STEM 28MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL , POLYMER
Back to Search Results |
| Model Number |
04.402.008S |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Osteolysis (2377); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The patient experienced osteolysis and implant loosening requiring revision surgery.Device history manufacturing :location: supplier - (b)(4); manufacturing date: 23-mar-2015; expiration date: 28-feb-2020; part number: 04.402.008s, 8mm ti straight radial stem 28mm ¿ sterile; lot number: 7838217 (sterile); lot quantity: 24 ; work order traveler met all inspection acceptance criteria.Certificate of compliance received from (b)(4) dated 13-feb-2015 was reviewed and determined to be conforming.Inspection sheet, incoming final inspection met all acceptance criteria.Packaging label log lppf, lmd/lpf rev a was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 21014, tialnbr i16.00; lot number: 7557656; lot quantity: 3,059 lbs.Certified test report supplied by (b)(4) dated 22-nov-2013 and inspection certificate supplied by (b)(4) dated 25-jun-2012 were reviewed and determined to be conforming.Lot summary report dated 12-dec-2013 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device history batch null, device history review 21-jan-2019: dhr reviewed this lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on(b)(6) 2017, the patient underwent revision to remove the radial head prosthesis system due to increased pain caused by loosening of the implant with extensive surrounding osteolysis.On (b)(6) 2016, the patient fell outside of her home injuring her left elbow including a fracture of the left radial head.She suffered from a terrible triad injury.On (b)(6) 2016, the patient underwent surgery to repair the fracture of her left radial head and was implanted with a synthes 22mm radial head standard height and synthes 8mm titanium straight radial stem.The patient initially did well after her surgery.However, at approximately 5 to 6 months after surgery, the patient began to suffer from pain.Despite her frequent and recurrent physical therapy, the pain continued to persist.On (b)(6) 2017, had an office visit to which she continued to complain of increased pain.X-rays revealed increased lucency surrounding the radial head prosthesis.The surgeon recommended the removal and replacement of the radial head prosthesis.On (b)(6) 2017, the patient underwent surgery to remove the radial head prosthesis.Surgeon¿s operative report stated that the radial head implant and stem were noted to be loose with extensive surrounding osteolysis that the radial head could spin within the canal and was also pistoning proximal and distal within the proximal portion as well.The radial head implant was then easily removed, owing to the osteolysis.It was also noted that secondary to the osteolysis there had been an additional bone loss compared to the initial resection.After the removal of the radial head prosthesis, the patient was then revised to a competitor¿s device.This complaint involves two (2) devices.This report is for one (1) 8mm ti straight radial stem 28mm-sterile.This report is 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2017, the patient underwent revision to remove the radial head prosthesis system due to increased pain caused by loosening of the implant with extensive surrounding osteolysis.Surgeon¿s operative report stated that the radial head implant and stem were noted to be loose with extensive surrounding osteolysis that the radial head could spin within the canal and was also pistoning proximal and distal within the proximal portion as well.The radial head implant was then easily removed, owing to the osteolysis.It was also noted that secondary to the osteolysis there had been an additional bone loss compared to the initial resection.There were also 2 unknown synthes headless compression screws, which had previously been buried well below the cartilage and were now slightly visible, that were electively removed from capitellum or osteochondral graft.On (b)(6) 2016, the patient fell outside of her home injuring her left elbow including a fracture of the left radial head.She suffered from a terrible triad injury.On (b)(6) 2016, the patient underwent surgery to repair the fracture of her left radial head and was implanted with a synthes 22mm radial head standard height and synthes 8mm titanium straight radial stem.On (b)(6) 2016, postoperative office visit, the patient continued to have edema and immobility of left elbow.On (b)(6) 2016, during the postoperative occupational therapy session, the patient was tolerating the therapy well and reports no significant pain or sensory disturbances.On (b)(6) 2016 office visit, the physician¿s note indicated that fracture has healed both radiologically and clinically.However, the patient continued to report on elbow stiffness until (b)(6) 2016 office visit.On (b)(6) 2016 therapy visit, patient reported noting improvements in range of motion with reduction of pain.On (b)(6) 2016, the patient was involved on a motor vehicle accident.She had a rollover accident and presented with increased bruising and scratches along her left forearm.On (b)(6) 2016 office visits, the patient presented with left elbow pain.She stated that left elbow pain is rated at 2 out of 10 at rest and 7-8 out of 10 at worst with the following activities: supination or pronation motions of the elbow, and repetitive tasks like her job duties.There was increased edema noted through the left forearm and left wrist upon palpation.She was able to return to work for a month but had to be removed from work again for 4 weeks due to increased pain levels.Pain symptoms continued until (b)(6) 2016 office visits.On (b)(6) 2017, x-ray exam results demonstrated increased osteolysis around radial head arthroplasty implant and radiocapitellar column as compared to previous views.There has been thinning of the radial cortex around the radial head implant stem, which was progressed since the previous exam.There was no acute fracture or dislocation.There were 2 headless compression screws visible at healed osteochondral graft capitellum.During (b)(6) 2017 office visit, patient rates her pain at 2 out of 10 which can increase to a 5 out of 10 with certain movement.There was intermittent pain in the left forearm, sharp, ¿shocking¿ pain which was aggravated by movement.Since her return to work, she has noted worsening pain at the area of the proximal radius.Repetitive movement and trying to put a component together at work will increase her pain.The patient has been considering surgical treatment with removal of the synthes radial head implant due to osteolysis, and conversion to the radial head prosthesis with bone grafting of osteolytic proximal radius.She also reported numbness and tingling on the left hand that comes and goes which seemed to be exacerbated when she has been using the arm.Patient also reported arm swelling.The electromyography (emg) result is within normal limits revealing no significant nerve compression.However, the patient has demonstrated mild peripheral median nerve compression.On (b)(6) 2017, the patient underwent surgery to remove the radial head prosthesis.Surgeon¿s operative report stated that the radial head implant and stem were noted to be loose with extensive surrounding osteolysis that the radial head could spin within the canal and was also pistoning proximal and distal within the proximal portion as well.The radial head implant was then easily removed, owing to the osteolysis.It was also noted that secondary to the osteolysis there had been an additional bone loss compared to the initial resection.After the removal of the radial head prosthesis, the patient was then revised to a competitor¿s device.This report is 1 of 3 for (b)(4).